MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5115-4
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Though the device is expected to be returned, it has yet to be received.The manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Event or Problem Description
The user facility reported that during cataract surgery the doctor discovered what looks like fibers in the patient¿s eye.This was following the implantation of the iol.The foreign material was removed with the irrigation/aspiration handpiece.There was no impact or injury to the patient, and no significant delay in surgery.
 
Additional Manufacturer Narrative
Corrected h6.Component code: 4755.One bl5115-4 collection cassette and tubing from lot w8866 were returned along with an alcon bottle balanced salt solution (bss) from lot 10j9w.The expiration date on the bss is 2024/01.The pack and bss were received in a red bio-hazard bag.There is fluid all over inside the bag and all over the components.The bss bottle contains approximately half of the solution.There is fluid in the tubing.On the collection cassette, a functional test was performed using a stellaris system.The collection cassette was captured and recognized by the system.The assembly passed the self-vacuum test, primed, irrigated, and aspirated as intended.The fluid that was returned was vacuumed off through the filter in an attempt to trap any possible particles.The filter was microscopically examined.There are many particles all over.However, no fiber-like particles were noted.Due to the returned condition, in a bag with fluid all over inside the source and origin of the particles cannot be determined.The product evaluation could not verify the failure mode due to the condition of product.The root cause is unknown and inconclusive.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is required.There was no patient impact/injury.The investigation is complete.

Brand Name
STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
MDR Report Key11761194
Report Number0001920664-2021-00039
Device Sequence Number4689270
Product Code HQC
UDI-Device Identifier00757770058877
UDI-Public(01)00757770058877(17)220723
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model NumberBL5115-4
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON BSS; MX60 IOL, J&J DUET VISCO; MX60 IOL, J&J DUET VISCO